Gabapentin and infections

I've been on gabapentin for 14 yrs for a mini stroke and headaches. It doesn't work any more. I'm getting only slight relief from excruciating headaches. Now they are worse with swimming sensation dizziness and I keep getting chest infections and ear infections. I also have AMD and my eyesight is almost gone. I'm on gabapentin 300mg 3 times a day. I'm suicidal from pain and can't see a way out. I'm 89 and just want to be pain free. I wouldn't recommend this drug to anyone. I can't take antibiotics for the ear eye and chest infections as it makes my head feel worse. My quality of life is very poor. I want to come off gabapentin but don't know how to as I'm already in so much pain. Has anyone else had these problems of infection side effects. I'm at my wits end pls help.

6 Replies

oldestnewest
  • Sorry to hear how bad you are feeling.

    You are on a low dose of Gabapentin but should you wish to come off it then this MUST be done very slowly and with supervision from your GP.

    Have you spoken with your GP about these infections? It sounds unlikely to be caused by Gabapentin if you have been taking it for 14 yrs

    Blood tests will help show the cause.

    x

  • If you are in continuous pain- then you could consider asking your Dr or Pain consultant for an opiate such as Fentanyl or Oxycontin.

    At some level these are guaranteed to give you relief with functionality.

    People will come on here and say I'm being irresponsible but at your age "what the hell" --- I'm over 70- a mere sprog in your eyes , and I'm on Oxycontin at a very low rate. It gives me a relatively pain free existence and a decent quality of life.

    Life is far too short to be wasting it on Pain.

    All the very best to you.

  • I was glad to see your response to Pearlmid and I hope you'll see my response to her. Here's hoping we can all find some comfort!

  • I am so sorry that you are going through so much discomfort and I hope you can find a doctor who can help you. I was very interested in what Madlegs1 had to say in response to your post since I may find it helpful to my own situation. As for Gabapentin, I have been taking it for a number of years because of a nerve that was damaged in a pelvic prolapse surgery. I suffered for a year and a half before a neurologist suggested I try Gabapentin and I finally found some relief by taking Gabapentin. It may not be the cause of your problems, as Madlegs1 suggested. As for her suggestion that you ask your doctor for a pain medication, I agree......At our ages, who worries about addiction? I am 80 and I would like to be comfortable and none of us should have to live out our lives in constant pain. Now I am going to try to find a doctor who will prescribe Hydrocodone! Good luck to you and I'll be looking for your posts and hope you have found some help.

  • You will worry about addiction when the side effects are worse than your original ailment and you cant get any pain releif anymore when gabapentin suddeny stops working Natural is always better as there's no serious side effects. Gabapentin is an awful drug to get addicted to pls be warned. Good luck to you.

  • It certainly is Gabapentin that is causing me sideffects suicidal crying and dizziness. I'm now taking Canabis oil with great results and weening myself off this horrible drug gabapentin just google the side effects if you dont know.

You may also like...